Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the normal side effects of ensure plus drink?

Hi! I have a question with regard to the drink Ensure Plus. My grandfather has been taking the powdered form before, almost 5 years now, as a nutritional supplement since he still eats solid foods. He didn t have any problems with the drink. Last week, he took Ensure Plus and today he was vomiting and had diarrhea and stomach bloating. Are those normal side effects of Ensure Plus? He is 91 years old and has been bed-ridden for 5 years due to a hip fracture. He is also had a stroke over 20 years ago and is paralyzed on the left side.
Tue, 28 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Ensure plus is a nutritional supplement that contains a good a mount of protein and multivitamins. Since your grandfather has already taken this powder for months,there is no possibility of any allergy. The powder could be post expiry or spoilt causing vomiting and diarrhoea or the symptoms could be unrelated to the supplement.

I would suggest your grandfather to stop using the powder for a few days. Continue with a bland diet. Probiotics and plenty of oral fluids can be taken. Intravenous fluids may be required in case of severe vomiting.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Stroke


What are the normal side effects of ensure plus drink?

Hi, Ensure plus is a nutritional supplement that contains a good a mount of protein and multivitamins. Since your grandfather has already taken this powder for months,there is no possibility of any allergy. The powder could be post expiry or spoilt causing vomiting and diarrhoea or the symptoms could be unrelated to the supplement. I would suggest your grandfather to stop using the powder for a few days. Continue with a bland diet. Probiotics and plenty of oral fluids can be taken. Intravenous fluids may be required in case of severe vomiting. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician